Conditional probability of actually detecting a financial fraud - A neutrosophic extension to Benford's Law

Sukanto Bhattacharya, Kuldeep Kumar, Florentin Smarandache

Research output: Contribution to journalArticleResearchpeer-review

Abstract

This study actually draws from and builds on an earlier paper (Kumar and
Bhattacharya, 2002). Here we have basically added a neutrosophic dimension to
the problem of determining the conditional probability that a financial fraud has
been actually committed, given that no Type I error occurred while rejecting the
null hypothesis H0: The observed first-digit frequencies approximate a Benford
distribution; and accepting the alternative hypothesis H1: The observed first-digit
frequencies do not approximate a Benford distribution. We have also suggested
a conceptual model to implement such a neutrosophic fraud detection system.
Original languageEnglish
Pages (from-to)7-14
Number of pages8
JournalInternational Journal of Applied Mathematics
Publication statusPublished - 2005

Fingerprint

Benford's law
Conditional probability
Fraud Detection
Type I error
Conceptual Model
Digit
Alternatives

Cite this

@article{e32077633d624ed2b40e7637c0ae7b33,
title = "Conditional probability of actually detecting a financial fraud - A neutrosophic extension to Benford's Law",
abstract = "This study actually draws from and builds on an earlier paper (Kumar andBhattacharya, 2002). Here we have basically added a neutrosophic dimension tothe problem of determining the conditional probability that a financial fraud hasbeen actually committed, given that no Type I error occurred while rejecting thenull hypothesis H0: The observed first-digit frequencies approximate a Benforddistribution; and accepting the alternative hypothesis H1: The observed first-digitfrequencies do not approximate a Benford distribution. We have also suggesteda conceptual model to implement such a neutrosophic fraud detection system.",
author = "Sukanto Bhattacharya and Kuldeep Kumar and Florentin Smarandache",
year = "2005",
language = "English",
pages = "7--14",
journal = "International Journal of Applied Mathematics",
issn = "1311-1728",
publisher = "Academic Publications Ltd.",

}

Conditional probability of actually detecting a financial fraud - A neutrosophic extension to Benford's Law. / Bhattacharya, Sukanto; Kumar, Kuldeep; Smarandache, Florentin.

In: International Journal of Applied Mathematics, 2005, p. 7-14.

Research output: Contribution to journalArticleResearchpeer-review

TY - JOUR

T1 - Conditional probability of actually detecting a financial fraud - A neutrosophic extension to Benford's Law

AU - Bhattacharya, Sukanto

AU - Kumar, Kuldeep

AU - Smarandache, Florentin

PY - 2005

Y1 - 2005

N2 - This study actually draws from and builds on an earlier paper (Kumar andBhattacharya, 2002). Here we have basically added a neutrosophic dimension tothe problem of determining the conditional probability that a financial fraud hasbeen actually committed, given that no Type I error occurred while rejecting thenull hypothesis H0: The observed first-digit frequencies approximate a Benforddistribution; and accepting the alternative hypothesis H1: The observed first-digitfrequencies do not approximate a Benford distribution. We have also suggesteda conceptual model to implement such a neutrosophic fraud detection system.

AB - This study actually draws from and builds on an earlier paper (Kumar andBhattacharya, 2002). Here we have basically added a neutrosophic dimension tothe problem of determining the conditional probability that a financial fraud hasbeen actually committed, given that no Type I error occurred while rejecting thenull hypothesis H0: The observed first-digit frequencies approximate a Benforddistribution; and accepting the alternative hypothesis H1: The observed first-digitfrequencies do not approximate a Benford distribution. We have also suggesteda conceptual model to implement such a neutrosophic fraud detection system.

M3 - Article

SP - 7

EP - 14

JO - International Journal of Applied Mathematics

JF - International Journal of Applied Mathematics

SN - 1311-1728

ER -